MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER

SMITH & NEPHEW, INC. GII PS HI FLEX ISRT SZ 5-6 11; PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Model Number 71453176
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a right legion knee surgery was performed on (b)(6) 2006, the post of the lgn ps high flex xlpe sz 5-6 12mm broke due to wear.This adverse event was treated by a revision surgery on (b)(6) 2022.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
The associated device was returned and evaluated.The visual inspection revealed the post fractured off the insert.The device shows signs of wear.The clinical/medical investigation concluded that, per complaint details, the patient had a right knee revision surgery 16 years post implantation due to a broken post of the genesis ii ps hi flex insert.It was reported that the post broke due to wear.As of the date of this medical investigation, the requested clinical documentation has not been provided for evaluation.It has been communicated via e-mail that no further information is available.Therefore, there were no clinical factors found which would have contributed to the reported event.The patient impact beyond the revision surgery could not be determined.No further clinical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the instructions for use documents for knee systems revealed that the implant can break or become damaged as a result of strenuous activity or trauma.The patient should be warned that the device does not replace normal healthy bone, this has been identified as warnings and precautions.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.The quality and manufacture of polyethylene (uhmwpe) shall be control according with the material specification.At this time, we have no reason to suspect that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include patient anatomy, abnormal loading of limb, excessive forces and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.B5: describe event or problem, d1: brand name, d4: catalog# and unique identifier (udi) #.
 
Event or Problem Description
It was reported that, after a right knee surgery was performed on (b)(6) 2006, the post of the gii ps hi flex isrt sz 5-6 11 broke due to wear.This adverse event was treated by a revision surgery on (b)(6) 2022.Patient's current health status is unknown.

Brand Name
GII PS HI FLEX ISRT SZ 5-6 11
Common Device Name
PROSTHESIS,KNEE,PATELLOFEMOROTIBIAL,SEMICONSTRAINED,CEMENTED,POLYMERMETALPOLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16048528
Report Number1020279-2022-05055
Device Sequence Number20399657
Product Code JWH
UDI-Device Identifier03596010492333
UDI-Public03596010492333
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K032295
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/29/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71453176
Device Catalogue Number71421516
Device Lot Number05GT91410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2022
Supplement Date Received by Manufacturer03/28/2023
Initial Report FDA Received Date12/26/2022
Supplement Report FDA Received Date03/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown